From DeLand, Florida, USA:
My 10 year old son has had type 1 diabetes for six years and is now on an insulin pump. He is very active in sports and has been in good control. Recently, he has had hypoglycemic reactions in the middle of the night, with seizures. His blood glucose level before bed was fine. I check his sugar at 3:00 am about every other day, and it is usually high. Our endocrinologist is unsure as to why this is happening. Can you offer any suggestions?
Perhaps exercise is the culprit. Activity can cause hypoglycemia several hours later. Look at the glucose levels, especially on active days. We know that there can be undocumented hypos. You may need to change basal rates. What is the time of the hypo and compared with known glucoses? You certainly can change the basal in the middle of the night.
[Editor's comment: Your situation might well be clarified by monitoring sugar levels continuously for several days to try to sort out what's happening in more detail. See The Continuous Glucose Monitoring System SS]
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.